Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Feeling dizzy and light headed. Diagnosed with dehydration after consuming caffeine. Increased intake of fluids. Concerned?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
After feeling dizzy and light headed, I was diagnosed with dehydration that was the result of consuming too much caffeine. After hydrating with water and sports drinks, my symptoms improved. The problem is that I continue to feel dizzy and light headed occasionally, despite the fact that I have increased my intake of fluids. The symptoms are not as severe, but I'm concerned that they haven't gone away.
Posted Sat, 14 Sep 2013 in General Health
Answered by Dr. Venkat Sivayogi 43 minutes later
Brief Answer:
Dehydartion with Low B.P and Electrolyte loss

Detailed Answer:
Welcome to Healthcare magic,

As you have consumed lots of caffeine containing food/drinks,which acts as a diuretic caused you dehydration. The reason for dizziness is due to low-blood pressure which is caused by excessive water loss from your body.

You better take normal water or water along with ORS salt(oral rehydation salt). Dont take any outside drinks even avoid energy drinks also . If the symptoms doesnt resolve, better consult your physician to check your blood pressure and serum electrolytes.

Hope I have cleared your query.
If you need any further clarifications,let me know.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor